MAUDE Adverse Event Report: ARTHROCARE CORPORATION ULTRABUTTON TIB MED ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION ULTRABUTTON TIB MED ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Rupture (2208)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an autograft quad acl reconstruction, at the end of the case, the cradle of the tibial ultrabutton pulled through the graft and lost fixation of the button against the bone.Since the tibial ultrabutton ripped out, the dr only used the button from the ub tibia device and tied the sutures to the button., then backed up those sutures with a footprint anchor below the tunnel for the graft.Dr drilled a new bone hole for the footprint anchor.There was a surgical delay of around 15 minutes.Dr is satisfied with the fixation.No further complication were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10 h6: a device deficiency was identified, however the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that found that raw material must comply with smith + nephew standards and specifications and have no burs or sharp edges.A clinical review states undated intraoperative photos were provided for review however they do not indicate a root cause for the reported event.Based on the limited information received the clinical root cause of the reported events could not be determined.No further risk to the patient is anticipated as a result of the additional bone hole.It was noted that the doctor was satisfied with the fixation.Since no further harm is anticipated no further clinical assessment is warranted at this time.No further medical assessment can be rendered at this time.An analysis of the customer provided image found the button from the ub tibia device tied to the sutures on a surgical blanket.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
Corrected data: b1-b2 & h1/h2 (no serious injury pursuant to 21cfr803).

Brand Name
ULTRABUTTON TIB MED ADJ FIXATION DEV
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16861967
Report Number3006524618-2023-00176
Device Sequence Number17667308
Product Code MBI
UDI-Device Identifier00885556817216
UDI-Public885556817216
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K222971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Catalogue Number72205601
Device Lot Number2101562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer09/27/2023
06/30/2024
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date10/03/2023
06/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale